Respiratory Disorders Community
Pneumonia - Thrash from Symbicort
About This Community:

This patient support community is for discussions relating to lung and respiratory issues, allergies, asthma, bronchitis, colds/flu, chronic cough, COPD, lung abscess, nasal polyps, pleurisy, pneumonia, sarcoidosis, and tuberculosis.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Pneumonia - Thrash from Symbicort

Hi.
I have had a flu for six months now.  Finally my doctor diagnosed pneumonia and put me on antibiotics, Avamys and Symbicort.  Unfortunately, either the Symbicort or the Avamyst has given me a fungal infection in the throat (and beyond ... it seems to go down quite far).  This was not too unexpected as Advair gives me horrible thrush that lasts for months.  

My question however is, if I stop taking the Symbicort and the Avamys will the thrush go away, or should I go see my doctor to get anti-fungal stuff (i.e. Nystatin)?  I am still on antibiotics for the pneumonia (I have 7 more days to go), and I know that antibiotics can also cause thrush.  I'm reasonably sure that it is the Symbicort though, simply because any inhaled steroid I take ends up giving me strep or thrush.  I'm thinking if I could just quit it (and have the thrush disappear), I could avoid spending three hours going to see my doctor ... precious hours that could be spent studying for finals *stress*  :)

Any suggestions would be welcome :)
Thanks!
Related Discussions
2 Comments Post a Comment
Blank
1129962_tn?1261288629
I would see your doctor about the thrush and get the Nystatin or whatever treatment that works best for you. The antibiotics alone will predispose you thrush, the steroid in the Symbicort will also . Do you rinse your mouth after each use? I find that if I don't do this, I too get thrush. Simply rinsing my mouth after each use prevents the yeast from coming back.
Taking probiotics because you are on antibiotics isn't a bad idea either, or eating yogurt with active cultures.
Also, are you able to just leave a message with your doctor and have the medicine called in to the pharmacy? My doctor will do that as she knows that I know what thrush looks and feels like. It is also a given if I am on antibiotics too, so she will call Nystatin in for me.
Good luck, I don't think you should stop your inhaler without first talking to your doctor. The steroid in it reduces inflammation, stopping it could make your symptoms worse. I am not a doctor, I am just giving my two cents worth.
Jenn
Blank
Avatar_f_tn
I will see about calling him, he's stingy that way :(  But yeah, it's worse today so I do think that I should probably get the stuff.  

I did rinse after use - with both an antiseptic mouthwash and with salt water, but I have a very weak immune system due to a metabolic disorder.  So I'm not all that surprised :)

Thanks for the two cents though :)  It is much appreciated.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Respiratory Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Respiratory Disorders Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ